Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 64, NWS Little Rock, AR

July 27, 20166 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 27, 2016, 9:14 AM CDT for 6 counties in Arkansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2016, 9:14 AM CDT (14:14 UTC)
Expired
Jul 27, 2016, 3:15 PM CDT
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Drew County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 11:50 AM CDTFLASH FLOODFordyce, ARSTREET FLOODING WAS REPORTED ON HIGHWAY 79.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 156 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 2.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WGUS54 KLZK 271414
FFWLZK
ARC011-013-025-039-043-103-271715-
/O.NEW.KLZK.FF.W.0064.160727T1414Z-160727T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
914 AM CDT WED JUL 27 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN SOUTHWESTERN ARKANSAS...
  BRADLEY COUNTY IN SOUTHEASTERN ARKANSAS...
  EASTERN DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHWESTERN DREW COUNTY IN SOUTHEASTERN ARKANSAS...
  EASTERN OUACHITA COUNTY IN SOUTHWESTERN ARKANSAS...
  CLEVELAND COUNTY IN SOUTHEASTERN ARKANSAS...

* UNTIL 1215 PM CDT
    
* AT 911 AM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF
  RAIN HAVE ALREADY FALLEN FROM RISON TO FORDYCE TO HAMPTON. FLASH
  FLOODING IS LIKELY TO OCCUR AND MAY PERSIST FOR SEVERAL HOURS AS
  THESE THNDERSTORMS MAKE LITTLE PROGRESS OUT OF THE AFFECTED AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WARREN...                         FORDYCE...
  RISON...                          HAMPTON...
  BEARDEN...                        HERMITAGE...
  KINGSLAND...                      THORNTON...
  CARTHAGE...                       HARRELL...
  HEBRON...                         TIPTON...
  LANARK...                         GREEN HILL...
  LADELLE...                        INGALLS...
  TOLEDO...                         WEEKS...
  HIGHLAND INDUSTRIAL PARK...       KEDRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3321 9218 3321 9223 3326 9223 3328 9230
      3327 9244 3332 9248 3332 9252 3335 9253
      3337 9259 3337 9278 3407 9277 3407 9208
      3378 9213 3361 9195 3340 9159 3340 9199
      3330 9198 3320 9213 3316 9214 3316 9217

$$

226
2 follow-up statements
884 
WGUS54 KLZK 271710
FFWLZK
ARC011-013-025-039-043-103-272015-
/O.EXT.KLZK.FF.W.0064.000000T0000Z-160727T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 PM CDT WED JUL 27 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN SOUTHWESTERN ARKANSAS...
  BRADLEY COUNTY IN SOUTHEASTERN ARKANSAS...
  EASTERN DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHWESTERN DREW COUNTY IN SOUTHEASTERN ARKANSAS...
  EASTERN OUACHITA COUNTY IN SOUTHWESTERN ARKANSAS...
  CLEVELAND COUNTY IN SOUTHEASTERN ARKANSAS...

* UNTIL 315 PM CDT
    
* AT 1207 PM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN IN
  MUCH OF THE WARNED AREA. IN THE LAST FEW HOURS...RADAR ESTIMATES
  AND SURFACE REPORTS HAVE INDICATED AS MUCH AS FOUR TO SIX INCHES
  OF RAIN HAS FALLEN IN PORTIONS OF THE AREA. ADDITIONAL HEAVY
  RAINFALL IS POSSIBLE INTO THE AFTERNOON...THUS THE FLASH FLOOD
  THREAT IS EXPECTED TO CONTINUE. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WARREN...                         FORDYCE...
  RISON...                          HAMPTON...
  BEARDEN...                        HERMITAGE...
  KINGSLAND...                      THORNTON...
  CARTHAGE...                       HARRELL...
  HEBRON...                         TIPTON...
  LANARK...                         GREEN HILL...
  LADELLE...                        INGALLS...
  TOLEDO...                         WEEKS...
  HIGHLAND INDUSTRIAL PARK...       KEDRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

&&

LAT...LON 3321 9218 3321 9223 3326 9223 3328 9230
      3327 9244 3332 9248 3332 9252 3335 9253
      3337 9259 3337 9278 3407 9277 3407 9208
      3378 9213 3361 9195 3340 9159 3340 9199
      3330 9198 3320 9213 3316 9214 3316 9217

$$

57
323 
WGUS74 KLZK 271925
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
225 PM CDT WED JUL 27 2016

ARC011-043-103-271933-
/O.CAN.KLZK.FF.W.0064.000000T0000Z-160727T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRADLEY AR-DREW AR-OUACHITA AR-
225 PM CDT WED JUL 27 2016

...THE FLASH FLOOD WARNING FOR BRADLEY...SOUTHWESTERN DREW AND
EASTERN OUACHITA COUNTIES IS CANCELLED...

FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3376 9255 3378 9258 3380 9258 3380 9262
      3383 9266 3407 9277 3407 9234 3406 9233
      3407 9208 3378 9213 3372 9237

$$

ARC013-025-039-272015-
/O.CON.KLZK.FF.W.0064.000000T0000Z-160727T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AR-DALLAS AR-CLEVELAND AR-
225 PM CDT WED JUL 27 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHEASTERN CALHOUN...CENTRAL DALLAS AND CLEVELAND COUNTIES...

AT 223 PM CDT...RAIN CONTINUED TO DIMINISH OVER THE REGION.
HOWEVER...IT WILL TAKE SOME TIME FOR WATER TO RUN OFF. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORDYCE...                        RISON...
KINGSLAND...                      THORNTON...
CARTHAGE...                       HEBRON...
TOLEDO...                         MT ELBA...
TIPTON...                         KEDRON...
MARKS MILL STATE PARK...          STAVES...
RAMSEY...                         MT ZION...
CHAMBERSVILLE...                  BUNN...
PRINCETON...                      IVAN...
HOPEVILLE...                      NEW EDINBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADWAYS. REMEMBER...TURN
AROUND...DONT DROWN! 

&&

LAT...LON 3376 9255 3378 9258 3380 9258 3380 9262
      3383 9266 3407 9277 3407 9234 3406 9233
      3407 9208 3378 9213 3372 9237

$$

57

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 6:45 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 27, 6:45 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
645 AM CDT WED JUL 27 2016

.AVIATION...
Convection continues across both northwest and south central
Arkansas at this time. An upper level low will move across the
Mississippi Delta today with showers and thunderstorm increasing
in coverage, especially in the afternoon. Widespread vfr
conditions are expected except in and near convection where MVFR
conditions are expected. IFR conditions exist at both KHRO and
KBPK due to fog but will improve by 14Z. Light southerly winds
will prevail.

&&

.PREV DISCUSSION...(ISSUED 347 AM CDT WED JUL 27 2016)

Short Term...Today through Thursday night

Forecast definitely looking a bit more unsettled this morning with
at least decent rain chances for a large part of the CWA. The area
currently lies between two anticyclones, one centered over the four
corners and the other over the southeast conus. In between these two
features is a compact upper low, currently shown by moisture channel
imagery to be located near Monroe Louisiana.

Models all in good agreement that this feature will drift/wobble
slowly to the north/northeast and be located near West Memphis by
Thursday morning before exiting the area by the end of the period.
Meanwhile, a weak frontal boundary remains stretched out along the
Arkansas/Missouri border but is expected to lift to the north
through the period.

Models all showing showers and thunderstorms becoming widespread as
the day progresses, especially over the east and southeast along the
path of the aforementioned upper low. With the area cut off from any
type of prevailing flow and PWATS approaching 2.5 inches, convection
will be slow to move and locally heavy rain remains a distinct
possibility. With feature moving through, scattered precipitation
chances will be carried tonight and into early Thursday.

This upper low will be kicked out of the region late in the day as
upper flow becomes mores northwest in nature and the low gets caught
up in a developing upper trough. As such, another round of mainly
diurnally driven convection is expected late Thursday.

No heat related headlines are expected today or Thursday as cloud
cover and rain chances preclude the need for another heat advisory.

Long Term...Friday through Tuesday

The long term period will begin with high pressure aloft over the
Four Corners area and southeast U.S. For Friday and Saturday there
will be a weak upper level trough over the midwest and plains. With
Arkansas being between the two highs, and a weak stationary front
near north Arkansas, expect unsettled weather and better rain
chances Friday and Saturday. This should lead to MCSs moving through
the state. The models show the upper ridge building over the mid
south Sunday and Monday. This would put the storm track north of
Arkansas for late in the weekend into next week...resulting in lower
rain chances and warmer temperatures...even into Tuesday.

Slightly cooler temperatures are expected for late week and into the
weekend. Without being directly beneath either ridge, temperatures
will be closer to normal values, or even cooler, with more cloud
cover. Highs Friday and Saturday will be in the mid 80s to lower
90s...then low to mid 90s Sunday through Tuesday. Lows will be in
the lower to mid 70s.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...56
Hazardous weather outlook, Jul 27, 5:00 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUL 27 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-500 AM CDT WED JUL 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW WILL MOVE ACROSS EASTERN ARKANSAS TODAY WITH
WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED MAINLY DURING THE
AFTERNOON HOURS. THE STORMS WILL MOVE SLOWLY...INCREASING THE
POSSIBILITY OF LOCALLY HEAVY RAIN. WHILE A STRONG STORM CAN NOT BE
EXCLUDED...THE OVERALL THE THREAT FOR HAZARDOUS WEATHER WILL REMAIN
LOW THROUGH THE PERIOD.

AFTERNOON HIGHS WILL ONLY REACH THE UPPER 80S TO LOWER 90S DUE TO
THE INCREASE IN CLOUD COVER. HOWEVER...WITH PLENTY OF HUMIDITY STILL
IN PLACE...HEAT INDICES WILL STILL MAKE IT INTO THE UPPER 90S DURING
THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY THIS
WEEK AS AREA REMAINS BETWEEN UPPER LEVEL RIDGES. OTHER THAN CLOUD TO
GROUND LIGHTNING...SOME GUSTY WINDS COULD ALSO BE SEEN WITH SOME
OF THE STRONGER STORMS.

GIVEN THE SLOW MOVEMENT OF ANY STORMS... LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE...RESULTING IN AN ISOLATED FLASH FLOOD THREAT. THE
THREAT FOR ANY SEVERE STORMS WILL REMAIN ISOLATED AND LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:45 PM CDTSpecial Weather StatementLZKSharp45 min
Jul 27, 12:54 PM CDTSpecial Weather StatementLZKFaulkner51 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.